Stomach Pain/Cramping While Discontinuing Seroquel

Discussion in 'General Parenting' started by On_Call, May 14, 2007.

  1. On_Call

    On_Call New Member

    I have tried to do a google research deal to check up on this. difficult child has complained for 2 or 3 days about his stomach bothering him - all since discontinuing the Seroquel. I cannot find a whole bunch of information about the effects of discontinuing this medication.

    Does anyone have a good link and/or some personal information regarding this? The closest thing I found on the internet was a blog that a young girl in her 20's wrote 4 years ago about her physical feelings on 'skipping' seroquel for a couple of weeks. She said she was nauseous and dizzy.

    I visited difficult child in psychiatric hospital yesterday. He wanted me to come alone bcuz it was Mother's Day, so I did. I took a game and we had a great 90 minute visit. He had made some presents for me and had picked me some dandelions while playing outside after lunch. It was too cute! He was so proud of his gifts. The visit was great - he seems to be doing so well. He had mentioned that his stomach had hurt the day before, but said it was no big deal.

    Then, last night about 7:00, he called me almost in tears and told me that his stomach hurt 'really bad' and begged me to let him take his medicine again. He is convinced that his stomach issues are directly related to the withdrawal of seroquel. I don't know if a member of the staff indicated that to him, or that's just how he associates it, or if it is anxiety over not taking the seroquel. Poor kid has taken it for years and maybe that alone is causing stress and stomach problems???? He did call me back again just before bed (8:00) and said he had some graham crackers and water and felt a bit better. He sounded a whole lot better.

    Any info or input would be appreciated.
  2. Alisonlg

    Alisonlg New Member

    Hmmm...I checked the full Dr's prescribing info for Seroquel and this is all it says about withdrawl:

    Withdrawl: Acute withdrawl symptoms, such as nausea, vomiting, and insomnia have very rarely been described after abrupt cessation of atypical antipsychotic drugs, including Seroquel. Gradual withdrawl is advised.
  3. On_Call

    On_Call New Member


    Thanks. That's about what I found, too. There is a ton of information regarding the side effects of the medications we take every day but precious little about what happens when/if you quit taking them.

    difficult child continued to complain about his stomach and was seen by the on-call physician yesterday. No word from staff last night at our visit with difficult child, although he said his stomach bothered him less yesterday. He said it still hurt but "didn't make me cry". I will have to call today and see what they say.

    Thanks again.